Alternatives to Lisinopril? The cough & headaches are driving me insane!
- 25 Sep 2009 by rags562
- high blood pressure, headache, cough, sleep disorders, lisinopril, sleep
What is a good inexpensive alternative to lisinopril?
I am 50 years old and was prescribed lisinopril for high blood pressure. My family and friends have noticed my awful cough. I cant sleep and have zero energy for even the simplest things. I am slightly overweight but have always been very active and energetic. Please advise... rags562
25 Sep 2009
There are many other drugs out there. There are some that may fit you allot better. BP medicine is usually expensive. If you do not have insurance for drugs contact the manfacture for their program.
Back to your problems. If you have a problem getting back to your doctor call and talk with your Druggest and they may have some ideas and call your doc for you.
25 Sep 2009
This same thing hapened to me about 1 year ago, I could not functon without coughing - a dry hacking couph that nothingtouched. 3 weeks later I returned to my Physcian and he told me that 2 o 10 people obtained that cough, after you stop taking and take something else out of the same field with the lisinopril, one can only be so excvited when they quit taking it and the coughing goes away, I hope he changes this soon and you will get back to your good health!! Thanks!!!
19 Feb 2010
The class of drugs that work similar to the ACE inhibitors known as ARBs will start becoming available in generic this year. These provide many of the same benefits as the ACE inhibitors but without the nagging cough. Not sure about prices at this time.
20 Apr 2010
Please consult your Dr. seek a change take Ramipril instead of Lisinopril, this medication might help.
8 May 2010
I had the same problem on lisinipril. when I complained to my Dr. he switched me to Benicar/hctz. Works great and is pretty cheap too.:)
20 May 2010
that medication did not work for me either, had chocking feeling at night while coughing non stop for 3 months, had to stop, now i'm on atenolol which work for me with no symtom, ask your Doc if it might help you. coughing all the time is not so good. Everyone's body acts diff. with drugs. Have ur Doc keep changing your med.. until you find something that works that's my advise. From Inipong.
23 May 2010
hey rags562 how about metoprolol i use to be on 100mg 3xdaily i would have water sacs hanging at my ankles in 2006 and 2007, now that i am allergic to lisinopril i started with 25mg of metoprolol 2xdaily and i can feel the difference using that and a water pill they tried to add norvasc to it, but i refused; the 2 meds work well together for me, and there are others, good luck to you vtech10
28 Nov 2011
You might ask your doctor about Losartan (an ARB). Angiotensin II Receptor Blockers (ARBs) are frequently prescribed for patients who do not tolerate ACE inhibitors well (due to coughing).
And, at this time Losartan (Cozaar) is the only generic ARB available.
28 Nov 2011
You should consider taking an L-arginine supplement. L-arginine is a nutritional precursor to the compound Nitric Oxide, which means it is broken down in our cells into Nitric Oxide and the Nitric Oxide then causes basal dilatation. Nitric Oxide is present is every tissue/every vessel in our body. It makes sense, because if we can deliver more Nitric Oxide to the tissue, then we can deliver more oxygen to the tissue (heart, brain, legs or anywhere there is blood flow), therefore, making the entire system work more efficiently. This increases blood flow and decreases blood pressure. It also reduces LDL oxidation, maintains healthy blood sugar levels, supports healthy sexual performance AND may aid in decreasing body fat. That is the purpose of L-arginine. It truly is a miracle molecule
17 Mar 2012
attngiotensine receptor blockers are good alternative medication for patient suffering from lisinopril side effects like dry cough and angio edema because the angiotensine receptors blockers do not affecting on bradykinin that is responsible for this side effects
13 Jul 2012
When my cardiologist changed my BP meds to 40mg.Lisinopril & 25mg. -Mitopropolol, I got many bad side effects also such as: A harsh cough, a rash on my back, insomnia, and worst of all - not able to achieve an erection, as in becoming impotent! My pulse was down to ave. 50-55 and I felt like a zombie all day & night since my heart was hardly beating! I still don't know what my Dr. was thinking in prescribing me such a bad drug combination~
I told my doctor that I was not happy with his prescriptions. It was my luck after asking a few different pharmacists who told me I should try Losartan, which is neither an ace inhibitor, nor a beta blocker, but rather an angeotensin II receptor antangonists. (*Log onto Google, pull up Losartan & it will tell you more than what your Dr. ever explained to you.) It works through the kidneys in keeping your blood vessels open. My Dr. agreed & changed my BP med to 75mg.Losartan daily - that immediately eliminated all of my bad reactions I was experiencing & reduced my BP down to an average of 118-135 over 75-85 with an ave. of 65 pulse! It is also very inexpensive! I certainly hope you experience as much success with controling your BP without any side effects in my case - as I did with Losartan! Good Luck to you raggs562 !!
23 Mar 2013
Several years ago, I was prescribed metoprolol (50Mg.) for my HBP from a hospital druggist (I was in the hospital for a blood clot in each lung - blood clots are gone and my lungs are fine now). After I got out of the hospital, my PC doctor prescribed Lisinopril (5Mg.) along with the metoprolol-- they seem to work well together, for me.
If you are having any BP prescription challenges, perhaps your PC doctor could prescribe a different dossage.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I ran out of my blood pressure meds, and they wont be here for a day or 2. I get them through the mail. I take metoprolol, is it ok for me to take ...
3 answers • 27 Nov 2011
take losartin hct, need additional one to keep pressure down to 125-130/70, some have caused anoying cough or wheeze
3 answers • 6 Mar 2012
... 116 over 83 .Should he still continue taking his meds even though it's not high?
6 answers • 31 May 2012
I started Lisinopril about a month ago for high blood pressure, and have developed a dry cough I can hardly sleep at night and I'm driving my ...
3 answers • 28 May 2013
It interrupts my sleep and after a couple of months it gets worse. I do well with the beta blockers like Benicar, but it is so expensive! What can I ...
3 answers • 29 Sep 2013